Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 13, 2004, 8:41 PM CDT for West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 8:41 PM CDT (01:41 UTC)
- Expired
- May 13, 2004, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 140144
FFWNEW
LAC125-MSC157-140445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
841 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF ST. FRANCISVILLE
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 1145 PM CDT
* AT 838 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM NORTHEAST WILKINSON COUNTY TO ST. FRANCISVILLE...LOUISIANA
MOVING EAST AT 5 MPH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3131 9107 3101 9107 3101 9120 3084 9122
3070 9134 3077 9135 3075 9148 3124 9129
3140 9127
$$1 follow-up statement
000 WGUS74 KLIX 140409 FFSNEW LAC125-MSC157-140424- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 PM CDT THU MAY 13 2004 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WILKINSON COUNTY AND WEST FELICIANA PARISH... ...A FLOOD WATCH REMAINS IN EFFECT TONIGHT... AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE AREAS OF HEAVY RAINFALL HAVE MOVED EAST OF THE AREA. THEREFORE ENDING THE IMMEDIATE THREAT OF FLASH FLOODING. ALTHOUGH THE AREAS OF HEAVY RAINFALL HAVE DIMINISHED...SOME PONDING OF WATER OVER FLOOD PRONE AREAS. MOTORISTS SHOULD DRIVE CARE TONIGHT ALONG JACKSON LOUISIANA ROAD SOUTHEAST OF WOODVILLE... MISSISSIPPI AND SECONDARY ROADS NORTHEAST AND AROUND OF LAUREL HILL...LOUISIANA. RADAR ESTIMATED 4 TO 5 INCHES OF RAINFALL IN THIS AREA FROM 8 TO 11 PM THIS EVENING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODED AREAS. DO NOT DRIVE INTO WATER COVERED ROADWAYS OR UNDERPASSES. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. REMEMBER...TURN AROUND...DONT DROWN. $$ 18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:23 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 13, 3:23 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 323 PM CDT THU MAY 13 2004 .UPDATE... UPDATED TO ADD TORNADO WATCH. .DISCUSSION... EARLY THIS AFTERNOON THERE WAS SOUTHEASTERLY ONSHORE FLOW AT THE SURFACE WITH DEW POINTS IN THE LOWER 70 ACROSS THE PCWA. LI/S WERE IN THE -6 TO -8 RANGE. THE PRECIP WATER VALUE ON THIS MORNING/S SOUNDING WAS 1.65 INCHES...AND WAS FORECAST TO BE AROUND 1.70 INCHES THIS AFTERNOON. ALOFT THERE WAS ONE BRANCH OF THE JET MOVING FROM NORTHWESTERN TEXAS INTO THE UPPER MISSISSIPPI VALLEY AND THE OTHER BRANCH EASTWARD ACROSS THE SOUTHERN GULF OF MEXICO. AT 500HPA THE LOWER MISSISSIPPI VALLEY WAS BETWEEN SHORTWAVES...WITH ONE OVER NORTHEASTERN TEXAS AND THE OTHER IN SOUTHERN ALABAMA. THUS THE LOWER MISSISSIPPI VALLEY HAD ONLY ISOLATED SHOWERS WITH THE FOCUS OF THE STRONGER ACTIVITY OVER EASTERN TEXAS. ALTHOUGH WITH CONTINUED DAYTIME HEATING...AMPLE MOISTURE...AND SOME DIVERGENCE ALOFT...THERE REMAINS A CHANCE FOR SIGNIFICANT SHOWER/THUNDERSTORM ACTIVITY TO DEVELOP LATER THIS AFTERNOON...IT LOOKS LIKE WE MAY CATCH A BREAK TODAY. AS THE SHORTWAVE PULLS TO THE NORTHEAST INTO ARKANSAS/WESTERN TENNESSEE ON FRIDAY MORNING...A COLD FRONT WILL PUSH SOUTHWARD TO A CENTRAL TEXAS THROUGH NORTHERN LOUISIANA LINE. THE FRONT IS EXPECTED TO SLOW AND WEAKEN AS IT APPROACHES THE PCWA FRIDAY NIGHT. HOWEVER THE WARM...MOIST...AND UNSTABLE AIRMASS WILL STAY IN PLACE INTO SATURDAY...SO THE THREAT OF SIGNIFICANT RAINFALL WILL REMAIN. THE CHANCES OF PRECIP FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK SHOULD DROP TO NEAR CLIMO OF 20-30 PERCENT MAINLY DURING THE AFTERNOON HOURS. && .PRELIMINARY POINT TEMP/POPS... MCB 66 80 65 80 / 40 80 60 70 BTR 67 80 66 80 / 40 80 50 70 MSY 69 81 68 81 / 30 70 40 60 GPT 68 80 67 80 / 20 60 40 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH THROUGH 2130Z FRIDAY ALL ZONES. TORNAODO WATCH 202 LAZ034-035-046>048-056. MS...FLOOD WATCH THROUGH 2130Z FRIDAY. TORNADO WATCH 202 MSZ068. SE LA AND MS COASTAL WATERS...NONE. && 25
Hazardous weather outlook, May 13, 11:00 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU MAY 13 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. ...A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND TONIGHT... .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE. IN ADDITION...HEAVY RAINS FROM THE STRONGER STORMS WILL HAVE THE POTENTIAL FOR FLASH FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS MUCH OF THE AREA WITH LOCALIZED AMOUNTS OF 4 INCHES POSSIBLE. HEAVY RAINS OVER THE PAST FEW DAYS ALONG WITH ADDITIONAL RAINS FOR THE NEXT FEW DAYS WILL CAUSE MANY RIVER LEVELS TO RISE TO BANKFULL AND INTO FLOOD. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE FOR ADDITIONAL INFORMATION. WATERSPOUTS WILL ALSO BE POSSIBLE DUE TO THE VERY MOIST ATMOSPHERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY BECOME STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. ALL EMERGENCY MANAGEMENT AND FIRST RESPONSE AGENCIES THOUGH ARE ADVISED TO STAY ALERT FOR THIS DEVELOPING FLOOD SITUATION TODAY. 25
In the hours before
Special weather statement, May 13, 5:45 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 PM CDT THU MAY 13 2004 LAZ034>036-046>048-056-MSZ068-132345- ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 545 PM CDT THU MAY 13 2004 ...A LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING EAST CENTRAL LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM ALEXANDRIA TO JUST WEST OF LAFAYETTE MOVING EAST AT 25 TO 30 MPH. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NEW ROADS AND EXTREME SOUTHWEST MISSISSIPPI AROUND 7 PM AND ACROSS THE BATON ROUGE METRO AREA AROUND 8 PM THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. 18
Special weather statement, May 13, 7:30 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 730 PM CDT THU MAY 13 2004 LAZ036>038-MSZ068>071-140130- AMITE-EAST FELICIANA-PIKE-ST HELENA-TANGIPAHOA-WALTHALL-WILKINSON- 730 PM CDT THU MAY 13 2004 ...A NEW LINE OF THUNDERSTORMS DEVELOPS OVER EXTREME SOUTHWEST MISSISSIPPI... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A LINE OF STRONG THUNDERSTORMS FROM NATCHEZ...MISSISSIPPI TO JACKSON...LOUISIANA MOVING EAST NORTHEAST AT 15 MPH. THIS LINE IS EXPECTED TO PUSH ACROSS WOODVILLE BETWEEN 730 PM AND 800 PM... CENTREVILLE AROUND 815 PM AND GLOSTER AROUND 830 PM. GUSTY WINDS UP TO 40 MILES AN HOUR WILL BE THE MAIN THREAT FROM THIS LINE OF STORMS. IN ADDITION...PORTIONS OF SOUTHWEST MISSISSIPPI MAY RECEIVE UP TO ONE AND HALF INCHES OF RAIN THROUGH 9 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS WEATHER THREAT. 18
Special weather statement, May 13, 7:50 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 750 PM CDT THU MAY 13 2004 LAZ034-035-046>048-056-140110- ASSUMPTION-EAST BATON ROUGE-IBERVILLE-POINTE COUPEE-WEST BATON ROUGE- WEST FELICIANA- 750 PM CDT THU MAY 13 2004 TORNADO WATCH NUMBER 202 HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN EAST CENTRAL LOUISIANA: ASSUMPTION EAST BATON ROUGE IBERVILLE POINTE COUPEE WEST BATON ROUGE WEST FELICIANA 18
Nearby
Flash Flood Warnings in Louisiana, 2004Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.